Recently I have had an acne-like rash on my face which was completely cleared up with Doxycycline. I have never had anything like this before and was wondering what could be causing it.
Now, the whole long story: In June, just when getting over a cold, I came down with extreme fatigue, aches and night fevers and sweats. I went to my doctor who checked me for mononucueosis and found nothing. Not satisfied, I treid another doctor. This doctor told me I had bronchitis and gave me an antibiotic that began with a Z (can't remember the name)(5 days worth). She also noticed that my heart beats too fast and gave me propanolol (10mg twice a day) to slow it down. After a couple of weeks, I developed a head to toe rash of small slightly raised bumps which did not itch. The rash went away after a few days and the doctor said it was from the antibiotic. Then, about a month later, I gradually developed a rash on my face and neck which resembled acne, except that it itched somewhat. I kept it for about a month with no improvement. When I went back to the doctor, she said it was folliculitis and gave me Doxycycline (100mg twice a day) and retin-A cream. The Retin-A made my face red but the rash cleared up in just a few days. I was very happy although my face continued to be red from the cream. Then, about a week or so after I ran out of Doxyclycine, the rash came back even worse. I called and got some more Doxycycline and in 2 or 3 days the rash had cleared up. In the mean time, I had read that propanolol can cause an acne-like rash so I stopped taking it.
What do you think could be causing it? I never really got over my teen acne (I'm 37). I usually have anywhere from 0 to 2 pimples (usually small) on my face and neck at any one time, and several more on my chest and shoulders, but nothing anywhere near like this was.
Oh, I should also mention that the recurrence of the facial rash coincided with a case of extremely bad scrotal itching (with no visiable rash).
To be frank, I don't see a direct connection between your fevers, your itching, and the facial rash your doctor gave you antibiotic for. I also can't " fit " the facial redness and the rapid heart rate.
The pimply rash for which you got doxycycline sounds like either rosacea or folliculitis. The latter diagnosis can be associated with heat and fever, but more often it is spontaneous and without a specific trigger. Oral antibiotics help, but the condition may recur, as it seems to have done in your case.
My advice is to have your doctor re-evaluate the rash and see whether another course of antibiotics is indicated. In general, however, I think your skin problem is not directly related to your other systemic issues.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.